Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 264, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 6, 2011, 6:25 PM CDT for Butler County, Saunders County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 6, 2011, 6:49 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:33 PM CDT | HAIL 1 | 3 Sw David City, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS53 KOAX 062325 SVROAX NEC023-155-070015- /O.NEW.KOAX.SV.W.0264.110806T2325Z-110807T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 625 PM CDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTLER COUNTY IN EAST CENTRAL NEBRASKA... WESTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 715 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THIS STORM WAS LOCATED NEAR DAVID CITY...OR 17 MILES SOUTHEAST OF COLUMBUS...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRAINARD AROUND 640 PM CDT. PRAGUE AROUND 700 PM CDT. WESTON AROUND 710 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRUNO AND MALMO. THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 415 AND 442. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4139 9672 4107 9670 4117 9727 4135 9725 TIME...MOT...LOC 2325Z 276DEG 24KT 4125 9713 WIND...HAIL 60MPH 1.00IN $$ FOBERT
2 follow-up statements
888 WWUS53 KOAX 062336 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 636 PM CDT SAT AUG 6 2011 NEC023-155-070015- /O.CON.KOAX.SV.W.0264.000000T0000Z-110807T0015Z/ BUTLER NE-SAUNDERS NE- 636 PM CDT SAT AUG 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SAUNDERS AND CENTRAL BUTLER COUNTIES UNTIL 715 PM CDT... AT 633 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL 3 MILES SOUTHWEST OF DAVID CITY. THIS STORM WAS LOCATED NEAR DAVID CITY...OR 19 MILES SOUTHEAST OF COLUMBUS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRAINARD AROUND 645 PM CDT. WESTON AROUND 715 PM CDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE BRUNO AND MALMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4139 9672 4107 9670 4117 9727 4135 9725 TIME...MOT...LOC 2336Z 276DEG 24KT 4122 9709 WIND...HAIL <50MPH 1.00IN $$ FOBERT
083 WWUS53 KOAX 062349 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 649 PM CDT SAT AUG 6 2011 NEC023-155-062359- /O.CAN.KOAX.SV.W.0264.000000T0000Z-110807T0015Z/ BUTLER NE-SAUNDERS NE- 649 PM CDT SAT AUG 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SAUNDERS AND CENTRAL BUTLER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT. LAT...LON 4139 9672 4107 9670 4117 9727 4135 9725 TIME...MOT...LOC 2349Z 276DEG 24KT 4121 9698 $$ FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:44 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 6, 3:44 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 344 PM CDT SAT AUG 6 2011 .SHORT TERM...TONIGHT. NOT MAKING ANY SIGNIFICANT CHANGES TO THE OVERNIGHT FORECAST. SKIES HAVE CLEARED ACROSS EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON ALLOWING FOR GOOD SURFACE HEATING. THIS SHOULD HELP DESTABILIZE THE ATMOSPHERE AHEAD OF THE APPROACHING COLD FRONT AND ERODE WHAT CAP WE HAVE. BEST UPPER SUPPORT IS STILL EXPECTED TO REMAIN FAIRLY WELL NORTH OF THE FORECAST AREA...BUT LOW LEVEL CONVERGENCE AND WEAK UPPER SUPPORT STILL POINTS TO A SCATTERED TO BROKEN LINE OF CONVECTION ADVANCING ACROSS THE AREA THROUGH THE EVENING...EXITING THE SOUTHEAST BEFORE SUN UP. INSTABILITY AND 0-6KM SHEAR ARE STILL FORECAST TO BE SUFFICIENT FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS. DO NOT BELIEVE COVERAGE WILL BE HIGH ENOUGH RIGHT NOW TO ADD SEVERE WORDING TO THE PRODUCTS. && .LONG TERM...SUNDAY THROUGH SATURDAY THERE WILL BE A BRIEF BREAK IN THUNDERSTORM ACTIVITY DURING THE MORNING HOURS SUNDAY...BEFORE THE NEXT SYSTEM MOVES THROUGH IN FAST NORTHWEST FLOW. RAIN CHANCES DURING THE AFTERNOON HOURS WILL BE HIGHEST IN THE SOUTHWEST ZONES...BUT WILL STILL BE LOW END CHANCE POPS. WITH MOISTURE CONTINUING TO INCREASE AHEAD OF WARM FRONT MOVING NORTH SUNDAY NIGHT...HAVE INCREASED POPS AREA WIDE... ESPECIALLY AFTER MIDNIGHT...BUT HAVE HELD OFF ON GOING LIKELY WORDING. THIS WILL HAVE TO BE MONITORED...AS MODELS ARE COMING INTO AGREEMENT OF DEVELOPMENT ALONG THIS BOUNDARY. WHILE SEVERE WEATHER IS A POSSIBILITY...MAINLY WINDS...ANY ELEVATED STORM COULD BRING LARGE HAIL...AND FLOODING WILL BE A CONCERN WITH ANY TRAINING STORMS. IN THE FAST MOVING FLOW...ANOTHER COLD FRONT WILL ENTER THE AREA MONDAY AFTERNOON AND OVERNIGHT. WHILE SEVERE STORMS CAN NOT BE RULED OUT...THE BEST CHANCES WILL BE SOUTH OF THE AREA. NORTHWEST FLOW WILL CONTINUE THROUGH THE EXTENDED...WITH SEVERAL SHORTWAVES MOVING ACROSS THE AREA. THUNDERSTORMS CHANCES WILL CONTINUE...BUT WILL BE SCATTERED IN NATURE. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS ALL SITES HAVE IMPROVED TO VFR AND EXPECT VFR CONDITIONS TO PREVAIL THROUGH THIS FORECAST PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. ISOLATED CONVECTION IS POSSIBLE AREA WIDE AFTER 20Z...BUT MAIN THREAT WILL BE BE WITH MORE ORGANIZED SCATTERED CONVECTION AHEAD OF AN APPROACHING COLD FRONT. BEST CHANCES FOR KOFK BETWEEN 22Z AND 02Z...KOMA 03Z TO 07Z...AND KLNK 04Z TO 08Z. SOUTHERLY WINDS WILL CONTINUE AROUND 8 TO 12 KTS AHEAD OF THE FRONT...BECOMING NORTHWEST BEHIND THE STORMS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SENA/NIPPER
Hazardous weather outlook, Aug 6, 4:21 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT SAT AUG 6 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 421 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY INTERMITTENT THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA INTO EARLY NEXT WEEK AS NUMEROUS WEATHER DISTURBANCES MOVE ACROSS THE PLAINS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT...AND THERE MAY BE ANOTHER THREAT FOR STRONG STORMS MONDAY AFTERNOON AND MONDAY NIGHT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:51 AM CDT | Dense Fog Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 23 more | 5 hr |
| Aug 6, 6:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.